For the record, this email was sent to firstname.lastname@example.org on 10/11/2013.
Dear Mr. King,
I am writing in regards to this article – http://m.idse.net/Article.aspx?d=Bacterial+Infections+/+MRSA&d_id=211&i=October+2013&i_id=1005&a_id=24253&tab=MostEmailed
When is it going to be recognized that fluoroquinolones are dangerous enough to severely restrict their use? How many people have to suffer from permanent disability before their use is restricted to life-or-death situations in which there is no safer alternative treatment?
I thank you and the FDA for finally, after 30 years of complaints, updating the warning label for fluoroquinolones to include the risk of permanent peripheral neuropathy. As someone who was severely adversely effected by Cipro in 2011, at the age of 32, who had extreme pain in my hands and feet, though I probably didn’t categorize them as “peripheral neuropathy” because I didn’t know the term until recently so my report to the FDA didn’t include that symptom, I found the label update to be somewhat vindicating. However, it does not go near far enough.
Please consider the following:
- This article in Nature (http://www.nature.com/nature/journal/v501/n7465/full/nature12504.html) links topoisomerase inhibitors to the expression of Autism related genes. As I’m sure you know, fluoroquinolones are topoisomerase inhibitors.
- Fluoroquinolones adduct to bacterial DNA, as described in this article – http://www.jbc.org/content/273/42/27668.full. Please see the attached note from a retired toxicologist who was severely adversely effected by a fluoroquinolone, for a description of how fluoroquinolones adversely effect human DNA. These drugs adduct to DNA, just like Agent Orange, and they are given out like candy.
- Recent media articles about how people have suffered severe CNS damage after being in the ICU. Fluoroquinolones are utilized commonly in the ICU. Perhaps it would behoove you to make the connection between the NEJM article noting that people stop being able to think after a visit to the ICU and the severe CNS effects of fluoroquinolones. https://www.google.com/#q=nejm+patient+in+intensive+care+lose+memory Also, Lynn Spalding, the patient who was being treated for a urinary tract infection whose body was found in the hospital stairwell was more than likely given fluoroquinolones to treat her UTI. A severe adverse reaction could have caused the events that led to her death – http://www.cnn.com/2013/10/09/justice/body-in-hospital-stairwell/
- Please read the comments under the NYT article about the dangers of fluoroquinolones. http://well.blogs.nytimes.com/2012/09/10/popular-antibiotics-may-carry-serious-side-effects/?_r=1 NONE of these people are lying or exaggerating. In fact, many have reactions that are more severe than they describe because it is quite difficult to verbalize your problems when EVERYTHING is going wrong in your body and mind.
If you have any desire to read my story, it can be found at www.floxiehope.com. I have recovered, but my recovery does not make the fact that I was hurt (possibly on a DNA level) justified. My urinary tract infection could have, and should have, been treated with a milder antibiotic.
The FDA is supposed to be protecting and informing patients. Please move in that direction.
Please feel free to contact me if you have any questions or concerns.